Medical Questions > Mental Health > Sleep Disorders Forum

I don't know if it's mania or the topomax

User Profile
So I've been having trouble sleeping the past two nights and for I didn't sleep a-couple of weeks afew months ago. But for awhile I was sleeping great. I had to switch off zanax cause it made my eyes burn. I switched to klonopin and that was working great. Sleeping all night! Until two nights ago and now I hardly sleep at all. I don't know if it's mania or the topomax (some say it causes insomnia which would make sense, since It was raised around the time it started). Maybe a combination of both? I just want to sleep like like I used to. I have bipolar and sometimes my thoughts keep me awake. I have to be really sleepy and out of it to fell asleep. Like thinking totally weird thoughts. Help?


Did you find this post helpful?
|

User Profile
replied June 15th, 2012
Sleep Disorders Answer A36087
Hi,
Welcome to the ehealthforum and I am glad to help you out.

Pristiq and Topamax, both have insomnia as side effects but since you are having bipolar, these medicines cannot be stopped. First of all, we should try the non pharmacological methods first. You should consult a sleep specialist and dissuss the treatment option of Cognitive Behavioral Therapy for Insomnia (CBT-I). Sedatives are started only when the non pharmacological methods fail. For this you have to consult a sleep specialist.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care.


|
Did you find this post helpful?
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Sleep Disorders , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.